Results 1 to 2 of 2

Thread: Citalopram worries

  1. #1

    Citalopram worries

    Hi all. I have just spent weeks looking for comfort whilst knowing i need to ‘increase’ my citalopram dosage after 6 years on 20mg...so i thought i would share my little diary and update you all, in hope it gives comfort to others. Hope that makes sense!
    I have suffered all my life and had a break down 6 years ago with acute anxiety. The past six years have been ok with attacks happening roughly a few times a month.
    Over the past year i have been going downhill to the point if i know a food time is coming i am ready to vomit...knowing i need to leave the house i am ready to vomit. All day with my heart in my mouth. Anyway, im sure most understand. Not nice. So i plucked up the courage to speak to my doctor and increase 10mg citalopram to 30mg. Scared to death of the side effects but im almost there after taking for a few days......anyhow my diary so far increasing my citalopram....

    *Before i started the increase i got some anti sickness from my doctor after last time, highly recommended*

    Tablet 1 - Taken after tea. No effects after taking and in to the next day. Still very anxious from my original anxiety.

    Tablet 2 - Slight nausea upon waking up. Can start to feel a difference in my anxiety. A 20% reduction in my anxiety. Feels as if my heart beat is slowing.

    Tablet 3 - Again slight nausea when waking up. A bit of toast has done the trick. Feel very tired as if i cant to anything, however with a push i can do anything, really strange. Irritability and anxiety reduced even more. Slight head zaps today too. Surviving!

    Tablet 4 to be taken this evening... wish me luck!!!

  2. #2
    Join Date
    Jan 2017
    Posts
    2,581

    Re: Citalopram worries

    Quote Originally Posted by Bezzer84 View Post
    Hi all.
    to NMP,

    *Before i started the increase i got some anti sickness from my doctor after last time, highly recommended*

    Tablet 1 - Taken after tea. No effects after taking and in to the next day. Still very anxious from my original anxiety.

    Tablet 2 - Slight nausea upon waking up. Can start to feel a difference in my anxiety. A 20% reduction in my anxiety. Feels as if my heart beat is slowing.

    Tablet 3 - Again slight nausea when waking up. A bit of toast has done the trick.
    The most serotonergic organ of the body is the gut and its own mini brain, the enteric nervous system (ENS) which also has significant influence of the brain between our ears. It makes about 50 times more serotonin than the brain and so can be more affected by the initial surge in serotonin when first taking SSRIs/SNRIs/some TCAs, or increasing their dose. However, after a while bio-feedback forces down-regulation of serotonin synthesis and expression and serotonin levels drop back to around baseline (and well below is some areas of the brain and body). That said, nausea is also a common anxiety symptom and I suspect at least some of what you're experiencing may be from the stress of increasing the citalopram dose.

    Tablet 4 to be taken this evening... wish me luck!!!
    Good luck, though I don't think you'll need it. Try not to dwell on side-effects. Their severity is not always only down to the med. Psychology can be at least as important as chemistry and biology. Believe you will suffer greatly and an anxious brain is very capable of producing your worst nightmare.
    __________________
    .

    - - DIY Covid-19 test: Wake up and smell the coffee - -

    - - What to know about: Telepsychiatry | Teletherapy - -



    The opinions expressed above are based on my observations and, where applicable, interpretation of cited data and are general in nature. Consult your physician before acting on anything stated.

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. Changing brands citalopram + increased dose worries
    By Conni in forum Citalopram / Celexa
    Replies: 1
    Last Post: 11-11-16, 15:10
  2. Worries again- anyone there to help!
    By Cbear83 in forum Health Anxiety
    Replies: 2
    Last Post: 27-12-15, 16:02
  3. MS worries
    By benjamin222 in forum Symptoms
    Replies: 7
    Last Post: 18-01-13, 19:02
  4. I'm 16, please can someone help me with my worries
    By duke246810 in forum Health Anxiety
    Replies: 7
    Last Post: 25-05-11, 20:26
  5. Citalopram worries
    By gismo1979 in forum Citalopram / Celexa
    Replies: 8
    Last Post: 08-08-04, 17:04

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •